Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 30, 2021, 7:40 PM MDT for Garden County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 7:40 PM MDT (01:40 UTC)
- Expired
- Jul 30, 2021, 8:00 PM MDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
County Garden County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2904 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 17.8
The text
As transmitted.
620
WWUS83 KLBF 310140
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
740 PM MDT Fri Jul 30 2021
NEZ022-310200-
Garden NE-
740 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GARDEN COUNTY UNTIL
800 PM MDT...
At 740 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lisco, or 20 miles northwest of Oshkosh, moving north
at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Richardson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4179 10266 4172 10237 4152 10251 4157 10264
4174 10264 4174 10266 4175 10267
TIME...MOT...LOC 0140Z 200DEG 6KT 4165 10257
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 5:42 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 30, 5:42 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 642 PM CDT Fri Jul 30 2021 .SHORT TERM...(This evening through Saturday night) Issued at 324 PM CDT Fri Jul 30 2021 The 12z HRRR model near-surface smoke forecast suggests the thick plume of trapped smoke across nrn Nebraska this afternoon will drop south through swrn Nebraska tonight and continue moving south into KS Saturday. This smoke will remain trapped in an inversion below 700mb. Areas of smoke are in the forecast tonight and Saturday for this event. The severe weather forecast late this afternoon and tonight is somewhat uncertain in regard to upper level forcing. Satellite suggests the upper level disturbance which moved through SD last night may have produced an area of high pressure in it's wake. The next obvious upper level disturbance appears to be moving across the Black Hills. The models are taking this disturbance into ncntl Nebraska this evening. Another area of interest is the wrn Sandhills. Visible satellite shows a circulation across the wrn Sandhills and this is probably the best force for storm development. Yet another disturbance is near SLC but this is probably to far away to affect Nebraska this evening. Since all of these disturbances are subtle, the models have trouble depicting heights falls. The disturbance across the Sandhills would appear to be the best support for storm development. A cold front has dropped into the Sandhills and ncntl Nebraska for focus, moisture is plentiful and winds aloft are fairly strong, 30- 35kt at h500-h300mb. The lapse rates are not particularly steep and this is a result of warm air aloft. The warm sector is quite robust and deep layer shear is about 40kts along the focus- a sfc front which is expected to be located across the cntl Sandhills east along highway 2 and highway 91 across ncntl Nebraska. The thunderstorm forecast leans on the short term model blend which is fairly quiet until 7 pm CDT. Isolated storm development is expected across the wrn Sandhills which becomes scattered to numerous eastward into ncntl Nebraska this evening. The primary severe weather hazards are wind damage across the Sandhills and ncntl Nebraska with the potential for isolated tornado development across ncntl Nebraska where moisture will be robust and mixing heights will be lower. All of this storm activity should be south of the region by Saturday morning. No other thunderstorm development is expected through Saturday night. .LONG TERM...(Sunday through Friday) Issued at 324 PM CDT Fri Jul 30 2021 There is little change in the extended forecast philosophy. The subtropical high pressure ridge centered over Oklahoma will retreat west through the Rockies and amplify. At the same time, an upper level low will form across eastern Canada. This pattern will set up a northwest flow across Nebraska. A fairly expansive area of sfc high pressure will build down through Canada and into the Midwest. The latest model blend suggested highs in the 80s to near 90 with dew points in the 50s to lower 60s. This comfortable weather will last Sunday through Wednesday. A modest warm up to the upper 80s and lower 90s is predicted Thursday and Friday. This is the result of an approaching long wave trof off the West Coast sending a surge of hot desert air into the Rockies. Rain chances are generally isolated; the result of weak disturbances moving south-southeast off the Black Hills, the Big Horns and Laramie ranges. WPC suggested total rainfall of less than 1/4 inch Monday night through Friday. A dry forecast is in place Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 641 PM CDT Fri Jul 30 2021 MVFR ceilings and visibility are possible for both the KLBF and KVTN terminals, however at KLBF, visibility should be noticeably higher. Smoke from wildfires across Canada and the western US are the reason for the reductions. Otherwise, guidance is mixed on the lower ceiling and thunderstorm potential, but generally point to isolated thunderstorms this evening that may impact KLBF. Will go with a VCTS, but update if needed. Ceiling are forecast to lower overnight for both terminals with periods of MVFR through early morning. Overall confidence is low on location of storms, but better than average for impacts due to smoke and lower ceilings. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs
Hazardous weather outlook, Jul 30, 3:04 PM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 404 PM CDT Fri Jul 30 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-312115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 404 PM CDT Fri Jul 30 2021 /304 PM MDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across western, north central Nebraska and the Sandhills. The greatest potential for severe storms are expected this evening across the Sandhills and north central Nebraska. The primary severe weather threats will be large hail, damaging winds, heavy rainfall, and a tornado threat. Locally heavy rainfall may also produce localized flooding generally across north central Nebraska. Surface smoke will impact visibility across western, north central and southwest Nebraska through the remainder of the evening into the overnight, with visibility less than 1 mile at times. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Surface smoke will impact visibility to 1 mile or less at times through early Saturday afternoon. Widely scattered thunderstorms Tuesday through Thursday. The threat for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More details can be found at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 30, 6:44 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
644 PM MDT Fri Jul 30 2021
NEZ022-310130-
Garden NE-
644 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
730 PM MDT...
At 643 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Oshkosh to 8 miles southwest
of Lisco. Movement was northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Lisco, Dogtown Flats and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4164 10264 4172 10234 4143 10224 4131 10261
4139 10261 4140 10264
TIME...MOT...LOC 0043Z 211DEG 14KT 4155 10234 4142 10274
NMJSpecial weather statement, Jul 30, 6:55 PM MDT, 45 minutes before
Special Weather Statement National Weather Service North Platte NE 755 PM CDT Fri Jul 30 2021 NEZ005-006-008-310130- Brown NE-Eastern Cherry NE-Keya Paha NE- 755 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTHERN BROWN AND SOUTHWESTERN KEYA PAHA COUNTIES UNTIL 830 PM CDT... At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Norden, or 20 miles west of Springview, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Antelope Peak, Keller Park State Recreation Area, Meadville, North River Trail and Bobcat State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4270 10026 4287 10019 4281 9970 4255 9980 TIME...MOT...LOC 0055Z 285DEG 23KT 4277 10014 NMJ
Special weather statement, Jul 30, 6:57 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Fri Jul 30 2021
NEZ025-037-310130-
Thomas NE-Logan NE-
757 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN AND SOUTH CENTRAL
THOMAS COUNTIES UNTIL 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles north of Stapleton, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stapleton, Highway 83 crossing The Dismal River, Shanklin Bluff and
Brown Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.
LAT...LON 4176 10066 4184 10050 4165 10025 4161 10025
4147 10051
TIME...MOT...LOC 0057Z 323DEG 15KT 4173 10054
NMJSpecial weather statement, Jul 30, 7:26 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
826 PM CDT Fri Jul 30 2021
NEZ005-006-008-009-310200-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
826 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...NORTHERN BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES UNTIL 900
PM CDT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Springview to 12 miles
northwest of Johnstown. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Bassett, Long Pine, Newport, Johnstown, Wood Lake, Keller
Park State Recreation Area, Thomas Creek State Wildlife Management
Area, Bobcat State Wildlife Management Area, Pine Glen State Wildlife
Refuge, Antelope Peak and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4264 9924 4258 9925 4244 10002 4274 10039
4280 9963
TIME...MOT...LOC 0125Z 290DEG 27KT 4273 9970 4269 10025
NMJSpecial weather statement, Jul 30, 7:27 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
727 PM MDT Fri Jul 30 2021
NEZ022-310200-
Garden NE-
727 PM MDT Fri Jul 30 2021
...SPECIAL WEATHER STATEMENT...
At 727 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Crescent Lake National
Wildlife Refuge to near Lisco. Movement was north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake
and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4189 10223 4154 10216 4143 10264 4174 10264
4174 10266 4176 10267
TIME...MOT...LOC 0127Z 182DEG 12KT 4162 10233 4154 10268
NMJSpecial weather statement, Jul 30, 7:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
740 PM MDT Fri Jul 30 2021
NEZ022-310200-
Garden NE-
740 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GARDEN COUNTY UNTIL
800 PM MDT...
At 740 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lisco, or 20 miles northwest of Oshkosh, moving north
at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Richardson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4179 10266 4172 10237 4152 10251 4157 10264
4174 10264 4174 10266 4175 10267
TIME...MOT...LOC 0140Z 200DEG 6KT 4165 10257
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:01 PM MDT | Special Weather Statement | LBF | Blaine | 29 min |
| Jul 30, 6:10 PM MDT | Special Weather Statement | LBF | Garden | 35 min |
| Jul 30, 6:11 PM MDT | Special Weather Statement | LBF | Thomas | 34 min |
| Jul 30, 6:35 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 30, 6:44 PM MDT | Special Weather Statement | LBF | Garden | 46 min |
| Jul 30, 6:55 PM MDT | Special Weather Statement | LBF | Keya Paha | 35 min |
| Jul 30, 6:57 PM MDT | Special Weather Statement | LBF | Logan | 33 min |
| Jul 30, 7:26 PM MDT | Special Weather Statement | LBF | Keya Paha | 34 min |
| Jul 30, 7:27 PM MDT | Special Weather Statement | LBF | Garden | 33 min |
| Jul 30, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 26 min |
| Jul 30, 7:59 PM MDT | Special Weather Statement | LBF | Brown, Holt, Rock | 46 min |
| Jul 30, 8:11 PM MDT | Special Weather Statement | LBF | Garden | 49 min |
| Jul 30, 8:40 PM MDT | Special Weather Statement | LBF | Brown, Rock | 50 min |
| Jul 30, 9:20 PM MDT | Special Weather Statement | LBF | Garfield | 40 min |
| Jul 30, 9:23 PM MDT | Special Weather Statement | LBF | Brown | 52 min |
| Jul 30, 9:54 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 66 min |
| Jul 30, 10:05 PM MDT | Special Weather Statement | LBF | Blaine | 40 min |
| Jul 30, 10:47 PM MDT | Special Weather Statement | LBF | Garfield, Loup | 43 min |
| Jul 30, 11:27 PM MDT | Special Weather Statement | LBF | Hooker, Thomas | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.